Aa
A
A
Close
Avatar_universal
hand cramp
I have been having more and more severe hand cramps to where eating a meal (holding a utensil) or writing becomes extremely painful.Other times they just seem to cramp for no good reason. Driving also does it. The little finger seems to be the biggest culprit on both hands.

I've also gone thru the cramps in the toes and night sweats. I've been taking large doses of prednisone for ulcerative colitis and wonder if there might be a connection. Started at 40mg/day/wk and am now down to 20mg/day/wk and the cramps in the hands are getting worse.

I'm taking supplements of potassium, cacium, magnesium, and a prescribed klonepin for the night cramps. All that seems to do is keep me asleep longer to where the cramp gets deep into the calf. Only 3 hrs sleep last night.

oh, the hand cramps only bother me during the day, the others are not as nice.

please advise.
Cancel
4 Answers
Page 1 of 1
Avatar_universal
Hello Dear,
Prednisone lowers the potassium levels which may be causing the cramps.You should consult your physician and get the doses adjusted.Also consult a neurologist and discuss regarding the treatment options.
Best

Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
Hi,
   When I'm writing or painting. I can't even write a full sentence without my hand cramping up so much I can't even feel that I am holding the pen, I get a pain up my entire arm, I was wondering if you have any idea what this may be?
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
please tell me what causes cramping in my both hands  an numbness in my fingers only when i'm in a lying position?
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
My husband wound in the hospital due to pneumonia. He has Parkinsons
symptoms , TGA, joint pain. Up till the day he went to the hospital 8 weeks ago he was able to eat  and walk by himself. He has had 4 pneumonias in 8 weeks since everytime he has first put on Levaquin. We just got home, he got his first oral treatment of Levaquin, 500 on Friday, This time as any other,  first 24 hours he is mostly unresponsive. Then  regains. I went to get the prescription and got  a 5 page warning letter. My husband at 5'10 "is barely 130 lbs. First time coming to the hospital his  potassium level was 3.3. Last admission only 3.1 that was raised to 3,7 in the hospital by intravenius. He has go a horrible rash on his back, looks like measles. The medical staff did not react to this at all. Hi cannot use his hands at all now, bad pain and permanent cramping!
I will not give him Levaquin anymore. He was on pipericillin at the hospital. I have given him 200 mg. of Ibuprofen.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
hand cramp
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Neurology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Neurology Answerers
620923_tn?1452919248
Blank
Allentown, PA
338416_tn?1420049302
Blank
Fort Worth, TX
144586_tn?1284669764
Blank
562511_tn?1285907760
Blank
CA
Avatar_universal
Blank
1780921_tn?1416842066
Blank
Chandler, AZ